My feet were nice and soft all through chemo. I had a pedicure just before starting. Then two to three weeks after I finished chemo, my feet started flaking off deep thick layers of skin around my toes, and I developed bunions on my big toes. All I ever wore were sandals, so nothing was rubbing them. Then a couple of days ago I noticed that my finger nails had lifted far more than I originally thought. I can tell by… read more
My big toe nails lifted a LOT - almost halfway to the nailbed. Fingernails did too on both hands. I kept fingernails trimmed short as possible to prevent bacteria from collecting under the lifted nail. Also had black streaks on thumbnails and one fingernail. About a year later, all my nails are looking healthier than they have in a long time.
During chemo (6 rounds of TCH), my nails changed colors, some slight lifting. I had been warned this could happen, and the suggestions were to (1) always wear gloves for any cleaning, etc. (2) keep nails as short as possible so they don't catch on anything that might put extra pressure (3) don't open can tabs- think sodas, etc, (4) give the nails a five minute soak in a white vinegar and water solution (apparently a natural antiseptic/ antifungal) (5) keep the cuticles moisturized. Now that the TCH is done- (June 7), oncologist was ok with me starting vitamin supplement specifically designed for hair, skin, and nails. It's too soon to say if the vitamins are helping, but the nails are not getting any worse.
Good luck and baby those fingers!
All of my fingernails lifted, and had dark streaks, even with wearing gloves to do dishes. New nails grew underneath and about halfway up they started to detach, used hard as nails fingernail polish to keep them attached as long as I could but eventually all of the tips came off 😵 several of them very painfully. Not quite grown to the end of my fingers yet. Lost 2 toenails too. 😞 I was told the taxotere (docetaxol) caused this. Felt like I smashed every finger with a hammer for about 2 weeks.
My nails had black streaks in them and became all rough bumpy feeling. They are ok now. Only a few remain bumpy.
mine never lifted or caused pain. They did turn yellowish and break for a long time. My skin was drier than usual and all of this will get better!!
Chemo sucked alot of life from me. weight loss, no appetite, no hair🤯🤯 but I fought ALL THE WAY!!
Stay strong, hydrate, and most of all stay positive!! You will win this battle..We are stonger than cancer!!
YOU GOT THIS!!
Sending big hugs and love💖💖💖